Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 30, 1997, 7:33 PM CDT for 4 counties in Kentucky. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1997, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 30, 1997, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Graves County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 33 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 010034 FFWPAH KYC083-143-157-145-010130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 733 PM CDT WED APR 30 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...GRAVES COUNTY...LYON COUNTY...MARSHALL COUNTY ...EASTERN MCCRACKEN COUNTY AT 730 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED MAJOR STREET FLOODING OCCURRING IN THE REIDLAND AREA. MANY STREETS WERE IMPASSABLE. HEAVY RAINFALL OCCURING IN A SHORT PERIOD OF TIME HAS PRODUCED STREET FLOODING AND HAS CAUSED DITCHES AND SMALL CREEKS TO RISE QUICKLY. RADAR INDICATED THAT STRONG THUNDERSTORMS PRODUCING HEAVY RAINS WILL CONTINUE FOR THE NEXT HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. CNJ/MAL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 1:17 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 1:17 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED APR 30 1997 INITIAL FORECAST PROBLEM IS COLD FRONT MOVING ACROSS MISSOURI AT 17Z. MORNING RAOBS AND RUC DATA INDICATE STRONG CAPPING OVER THE REGION SHOULD WEAKEN AS DAYTIME HEATING AND WARM MOIST ADVECTION CONTINUE. 700 MB COOLING IS PROGGED TO BEGIN LATE THIS AFTERNOON...WHICH WOULD ERASE THE CAP AROUND THE TIME OF FRONTAL PASSAGE. KLSX RADAR AT 18Z SHOWS INTENSE CONVECTION OVER NE MISSOURI. WILL HAVE TO MONITOR FOR MORE CONVECTION DEVELOPING SOUTHWARD THIS AFTERNOON AND EVENING. HIGHER CHANCE OF STORM DEVELOPMENT SHOULD BE TO THE NORTH...WHERE CAP IS WEAKER AND DYNAMIC FORCING WILL BE STRONGER. FRONTAL PASSAGE SHOULD BE AROUND 02Z AT KPAH AND 03-04Z AT KEVV. THIS SHOULD END THUNDERSTORM THREAT. COLD AIR ADVECTION BEHIND FRONT IS FAIRLY IMPRESSIVE. NGM BRINGS 850 ZERO DEGREE ISOTHERM DOWN TO KEVV BY 12Z THURSDAY. HOWEVER...THE ATMOSPHERE SHOULD REMAIN WELL MIXED AS BOUNDARY LAYER WINDS STAY AROUND 20 KNOTS OVERNIGHT. FWC AND FAN INDICATE UPPER 40S FOR LOWS TONIGHT...WHICH LOOKS REASONABLE. SURFACE HIGH PRESSURE WILL CROSS THE FA THURSDAY...ENDING THE COLD ADVECTION. NGM EVEN HINTS AT RETURN FLOW BY 00Z FRIDAY. TEMPS SHOULD RECOVER NICELY WITH STRONG SOLAR HEATING AND NEUTRAL TEMP ADVECTION. FAN/FWC HIGHS APPEAR IN THE BALLPARK. MY
In the hours before
Local storm report, Apr 30, 6:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MELBER KY WIND DAMAGE
04/30/97 MCCRACKEN PUBLIC REPORT OF TREES
DOWN.
CNJLocal storm report, Apr 30, 7:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MELBER KY WIND DAMAGE
04/30/97 MCCRACKEN PUBLIC REPORT OF TREES
DOWN.
CNJLocal storm report, Apr 30, 7:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM LOWES KY WIND DAMAGE
04/30/97 GRAVES POWER LINES DOWN
0700 PM LEDBETTER KY 55 MPH TSTM GUST
04/30/97 LIVINGSTON
0718 PM CALVERT CITY KY 55 MPH TSTM GUST
04/30/97 MARSHALL
RLSLocal storm report, Apr 30, 7:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM LOWES KY WIND DAMAGE
04/30/97 GRAVES POWER LINES DOWN
0700 PM LEDBETTER KY 55 MPH TSTM GUST
04/30/97 LIVINGSTON
0718 PM CALVERT CITY KY 55 MPH TSTM GUSTt
04/30/97 MARSHALL
RLSLocal storm report, Apr 30, 7:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM REIDLAND KY 65 MPH TSTM GUST
04/30/97 MCCRACKEN REPORTED BY NWS EMPLOYEE
SHANKLINLocal storm report, Apr 30, 7:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT WED APR 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM | REIDLAND KY 65 MPH TSTM GUST
04/30/97 MCCRACKEN REPORTED BY NWS EMPLOYEE
SHANKLINThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 28 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Marshall | 37 min |
| Apr 30, 7:47 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 43 min |
| Apr 30, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 43 min |
| Apr 30, 8:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 56 min |
| Apr 30, 9:33 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 57 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.